MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H 01.18.143 HA COATED LAT STEM SIZE 3 LOT. 166437; FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA AMISTEM H 01.18.143 HA COATED LAT STEM SIZE 3 LOT. 166437; FEMORAL COMPONENT
Model Number 01.18.143
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 31-august-2021: stem: amistem h 01.18.143 ha coated lat stem size 3 lot.166437.(b)(4) items manufactured and released on 28-feb-2017.Expiration date: 2022-02-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.The documents related to the entire lot controls performed and to the raw materials used did not show any anomaly.Clinical evaluation performed by medical affairs director: fracture of the femoral stem in a primary cementless tha 2.5 years after surgery.The event is extremely rare, even more so after such a short period of time and in absence (according to the report) of further hip surgeries.The report does not mention anything that could help understanding the cause for the event.Analysis of the fractured components is essential and no conclusion can be drawn beforehand.Visual inspection performed by r&d joint director: it is not possible to establish a certain root cause of the event and it is preferable to send the item to an external laboratory.The stem was confirmed to be broken in the neck region, many scratches and signs of electrical knife are visible, it is not possible to confirm when they were performed without a specific analysis.Preliminary investigation preformed by r&d manager: looking at the images attached to the complaint it is visible that the neck of the stem is broken.Looking at the images attached it is not possible to determine the root cause of the breakage, the implant has to be inspected during the visula inspection phase.From the analysis of production route card no anomaly has been found in terms of material, diemnsions and production process.
 
Event or Problem Description
Revision surgery performed due to stem neck breakage, 2 years and 8 months after the primary surgery.The stem was replaced with a quadra r.No other revision surgeries have been performed with this patient.
 
Additional Manufacturer Narrative
External laboratory analysis report received on 26 november 2021.Conclusion: the failure of the prosthesis is actually covered with lots of surface damages that make a diagnosis of the root cause of failure difficult.The most relevant indication for an explanation of the failure is the huge reduction of area across the failure.Such a reduction of area can only be caused by a huge tensile overload before material separation started, i.E.With still fully integer prosthesis neck.From this follows, that the strong tensile overload caused either directly an incipient local crack (in the surface near area of origin 2, now heavily plastically deformed) or a sufficient pattern of slip bands inducing a protrusion on the external surface, able to allow a fatigue driven crack initiation (fatigue loads may have become more demanding due to the cross section reduction caused by the tensile overload).The mechanical damages covering now the surface of the prosthesis neck, including scratches, grooves, indentation and seizing marks, are related to the movement of the fractured or semi-fractured prosthesis components during their final permanence within the patient's body or were cause during the extraction surgery.A relevant role of the surface damages in the fatigue crack nucleation can be excluded, because the final rupture on the limited residual ligament (ca.30% of the fracture surface) could not have caused the reduction of area involving the whole neck cross-section.

Brand Name
AMISTEM H 01.18.143 HA COATED LAT STEM SIZE 3 LOT. 166437
Common Device Name
FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12525919
Report Number3005180920-2021-00771
Device Sequence Number4584500
Product Code LZO
UDI-Device Identifier07630030804199
UDI-Public07630030804199
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2022
Device Model Number01.18.143
Device Catalogue Number01.18.143
Device Lot Number166437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale